Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 107, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 19, 2024, 3:26 PM CDT for Fond du Lac County, Sheboygan County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2024, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 19, 2024, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fond du Lac County, WI, Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 83 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:10 PM CDT, 16 minutes earlier. Its key messages:
- Scattered showers and storms are forecast into early this evening for most of southern Wisconsin. May see gusty winds with the stronger storms over southeast Wisconsin. On and off thunderstorm chances will then continue into this weekend.
- Heat index values will be in the middle 90s over southeast Wisconsin until early this evening. Head index values will be back in the middle 90s Friday and Saturday.
- A moderate swim risk may occur Thursday morning at Sheboygan County beaches.
Area forecast discussion, Jun 19, 3:10 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 310 PM CDT Wed Jun 19 2024 .KEY MESSAGES... - Scattered showers and storms are forecast into early this evening for most of southern Wisconsin. May see gusty winds with the stronger storms over southeast Wisconsin. On and off thunderstorm chances will then continue into this weekend. - Heat index values will be in the middle 90s over southeast Wisconsin until early this evening. Head index values will be back in the middle 90s Friday and Saturday. - A moderate swim risk may occur Thursday morning at Sheboygan County beaches. && .SHORT TERM... Issued 310 PM CDT Wed Jun 19 2024 Tonight through Thursday night: Cold front will continue to shift southeast through the area and into northern Illinois into this evening. Scattered showers and storms continue to develop and slowly shift northeast through parts of the area, both near the front and where convective temperatures may be reached. CAMs continue to support the scattered showers and storms into early this evening across the area. The best instability will be toward southeast Wisconsin, where mean layer CAPE up to 1500 J/kg or so is expected, perhaps higher in spots. Areas further northwest may have more clouds move in with the front, so mean layer CAPE there will be lower. 0 to 6 km bulk shear values should increase by early evening into the 20 to 25 knot range, though the southeast parts of the area will be on the lower end of this range. This would mean short-lived airmass thunderstorms that have some downburst wind potential, as forecast soundings are showing some inverted V structures to them in the low levels. In addition, cannot totally rule out a landspout spinup, as 0 to 3 km CAPE values are above 100 J/kg along the front and are coinciding with some surface vorticity with the front. The probability is low, but not zero. We will keep an eye on this. Heat index values in the lower to middle 90s are expected to linger in southeast Wisconsin until early this evening. Cooler but still mild temperatures are expected later tonight into Thursday, as winds shift northeast and lower clouds move in. Some fog and low stratus clouds may also push onshore near the lake overnight into Thursday morning. The clouds may linger for a good part of Thursday. Chances for showers and storms will continue at times overnight into Thursday night, as some modest 850 mb warm air advection and convergence/frontogenesis response lingers near the area. Areas near the Illinois border may see the best chances for storms Thursday afternoon and evening, as some better low level frontogenesis with the front just to the south of the area interacts with warm and unstable air. May see some gusty winds with any of those storms as well. && .LONG TERM... Issued 310 PM CDT Wed Jun 19 2024 Friday through Wednesday: Models are generally showing the warm front shifting north across the area Friday into Friday night, before moving further north for Saturday. Chances for showers and storms will remain during this period. The area should get into the warm sector and become very warm and humid again on Saturday with southwest winds. A cold front looks to shift east across the region Saturday night, bringing another chance for showers and thunderstorms. Will have to watch this period for stronger storms, though deep layer bulk shear values are only 20 to 25 knots at this time. There may be a lull in precipitation chances Sunday into Monday, as high pressure may move through the region. Temperatures look to remain near to above normal into next week per ensemble trends. Chances for showers and storms may return for the middle of next week as well, as ensembles are showing a generally wet Tuesday into Wednesday period. Wood && .AVIATION... Issued 310 PM CDT Wed Jun 19 2024 Scattered showers and storms are expected to continue into early this evening, as a cold front moves southeast through the area. Gusty winds are possible with the storms, with locally reduced visibility values. Gusty southwest winds ahead of the front will shift west to northwest and weaken by early this evening, as the cold front moves through. Winds will then shift north by later this evening and northeast later tonight, with east to northeast winds on Thursday. Cooler temperatures are expected tonight into Thursday, especially near Lake Michigan. Some showers and storms may occur at times overnight into Thursday night, perhaps more toward the Illinois border areas on Thursday. General VFR ceilings into this evening should drop to 500 to 1200 feet AGL Thursday morning, as low stratus clouds move into the area off of Lake Michigan. These ceilings should slowly rise Thursday afternoon. In addition, fog with 2 to 5 mile visibility may form overnight into Thursday morning, with some fog moving onshore from Lake Michigan for terminals near the lake. Locally lower values are possible. Wood && .MARINE... Issued 310 PM CDT Wed Jun 19 2024 A cold front will gradually sink southeast across Lake Michigan into tonight. South to southwest winds will shift northwest to north this evening, and northeast to north later tonight into Thursday. Patchy to areas of marine fog may form tonight and linger into Thursday morning, with some dense fog possible. North to northeast winds should then linger into Friday, as high pressure around 30.4 inches moves from Lake Superior into Ontario. Gusty south to southwest winds are then anticipated to return for Saturday into Saturday night, as low pressure around 29.5 inches shifts into the region. Wood && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 19, 2:28 PM CDT, 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 228 PM CDT Wed Jun 19 2024 WIZ046-047-051-052-056>060-062>072-201930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 228 PM CDT Wed Jun 19 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Late This Afternoon and Tonight Scattered thunderstorms capable of gusty winds may occur into early this evening. Chances for storms may linger overnight. Heat index values in the middle 90s will occur over southeast Wisconsin until early evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A moderate swim risk may occur at Sheboygan County beaches Thursday morning. There are chances for thunderstorms at times into this weekend. Heat index values in the middle 90s may occur Friday and Saturday over parts of southern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-201930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 228 PM CDT Wed Jun 19 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Late This Afternoon and Tonight Scattered thunderstorms capable of gusty winds may occur into early this evening. Chances for storms may linger overnight. Dense fog may develop tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Dense fog may linger into Thursday morning. There are chances for thunderstorms at times into this weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-201930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 228 PM CDT Wed Jun 19 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Late This Afternoon and Tonight Scattered thunderstorms capable of gusty winds may occur into early this evening. Chances for storms may linger overnight. Dense fog is possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Dense fog may linger into Thursday. There are chances for thunderstorms at times into this weekend. Wood www.weather.gov/mkx
In the hours before
Special weather statement, Jun 19, 3:00 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
300 PM CDT Wed Jun 19 2024
WIZ057-058-063-192030-
Dodge WI-Columbia WI-Dane WI-
300 PM CDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COLUMBIA...
NORTHEASTERN DANE AND WESTERN DODGE COUNTIES THROUGH 330 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beaver Dam, Columbus, Marshall, Horicon, Juneau, Fall River, Burnett,
Fox Lake, Reeseville, Lowell, Deansville, Atwater, Danville, South
Beaver Dam, Minnesota Junction, and Leipsig.
This includes the following highways...
U.S. Highway 151 between mile markers 110 and 142.
Wisconsin Highway 26 near mile marker 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4340 8857 4316 8911 4336 8916 4363 8882
4363 8878
TIME...MOT...LOC 1959Z 232DEG 23KT 4338 8892
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MRCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:00 PM CDT | Special Weather Statement | MKX | Dodge | 30 min |
| Jun 19, 3:48 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Jun 19, 4:01 PM CDT | Special Marine Warning | MKX | 44 min | |
| Jun 19, 4:22 PM CDT | Special Weather Statement | MKX | Dodge | 38 min |
| Jun 19, 4:23 PM CDT | Areal Flood Advisory | MKX | Dane | 2 hr |
| Jun 19, 4:48 PM CDT | Flash Flood Warning | MKX | Dane | 106 min |
| Jun 19, 4:55 PM CDT | Special Weather Statement | MKX | Fond du Lac | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.